Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 5, NWS Sioux Falls, SD

April 11, 2008Clay County, Dickinson County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Apr 11, 2008, 8:41 AM CDT for Clay County, Dickinson County, Iowa. It took effect at Apr 12, 2008, 1:00 AM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 8:41 AM CDT (13:41 UTC)
In effect from
Apr 12, 2008, 1:00 AM CDT
Expired
Apr 13, 2008, 9:18 AM CDT
In force
32 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Clay County, IA, Dickinson County, IA

The radar

The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Spencer (SPWI4).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 111341
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 AM CDT FRI APR 11 2008

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
DUE TO RECENT RAINS...MINOR FLOODING IS EXPECTED ALONG THE LITTLE SIOUX 
RIVER NEAR SPENCER IOWA.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SATURDAY MORNING. 

IAC041-059-121341-
/O.NEW.KFSD.FL.W.0005.080412T0600Z-000000T0000Z/
/SPWI4.1.ER.080412T0600Z.080413T0000Z.000000T0000Z.NO/
841 AM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT 8 AM FRIDAY THE STAGE WAS ESTIMATED AT 8.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
SPWI4    10.0   E8.8  FRI 8 AM    10.7  SAT 7 PM
2 follow-up statements
000 
WGUS83 KFSD 121445
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
945 AM CDT SAT APR 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
DUE TO RECENT RAINS...MINOR FLOODING IS EXPECTED ALONG THE LITTLE SIOUX 
RIVER NEAR SPENCER IOWA. River levels will also approach flood stage at other locations along the little sioux. 

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-059-131445-
/O.EXT.KFSD.FL.W.0005.000000T0000Z-080416T0600Z/
/SPWI4.1.ER.080412T1030Z.080413T0000Z.080415T0600Z.NO/
945 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL LATE TUESDAY NIGHT.
* AT 2PM FRIDAY THE STAGE WAS 8.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 AM SATURDAY AND CREST NEAR 
  10.7 FEET BY SUNDAY APRIL 13. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY TUESDAY APRIL 15.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 


$$

IAC021-131445-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/LNNI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
945 AM CDT SAT APR 12 2008

FORECAST INFORMATION FOR
  LITTLE SIOUX RIVER AT LINN GROVE.
* AT 8AM SATURDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.9 FEET 1 PM SUNDAY.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
SPWI4    10.0    8.80 FRI 2 PM   10.7  SAT 7 PM     
LNNI4    18.0   17.55 SAT 8 AM   17.9  SUN 1 PM    17.5  SAT APR 12
000 
WGUS83 KFSD 131418
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 AM CDT SUN APR 13 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-059-131448-
/O.CAN.KFSD.FL.W.0005.000000T0000Z-080416T0600Z/
/SPWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
918 AM CDT SUN APR 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 7PM SATURDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.6 FEET.  THE 
  RIVER WILL CONTINUE TO SLOWLY FALL.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY 
MINOR FLOODING OF LOW LANDS BEGINS. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
SPWI4    10.0   9.65 SAT 7 PM    9.3  SUN 1 PM    9.6  SAT APR 12

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 11, 5:01 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 11, 5:01 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
501 AM CDT FRI APR 11 2008

.DISCUSSION...
SURFACE AND UPPER LEVEL LOW POSITIONED NEAR SOUTHEAST CORNER OF THE
CWA AS OF 09Z...AND WILL SLOWLY DRIFT EAST-NORTHEAST ACROSS IOWA
TODAY...THEN CONTINUE TO MOVE EAST INTO THE GREAT LAKES TONIGHT AND
SATURDAY WITH SECONDARY WAVE ROTATING AROUND THE BACK SIDE OF THE LOW
THROUGH OUR CWA TONIGHT AND EARLY SATURDAY.

FIRST AND FOREMOST...WILL BE KEEPING BLIZZARD WARNING GOING ACROSS
THE NORTHWEST HALF OF THE FA TODAY. ALTHOUGH SNOW INTENSITY IS NOW
AND WILL REMAIN LIGHTER THAN YESTERDAY AFTERNOON/EVENING...CALLS TO
AREA LAW ENFORCMENT EARLIER THIS MORNING INDICATE THE STRONG NORTH
WINDS ARE STILL CREATING VERY LOW VISIBILITY AT TIMES WHEN THE SNOW
IS FALLING...WITH VERY POOR TRAVEL CONDITIONS THROUGHOUT THAT AREA.
HAVE TRIMMED TIMING OF THE FAR SOUTHWEST CORNER OF THE FA TO END THE
WARNING AT 18Z RATHER THAN 00Z. MODELS SHOW LOW LEVEL WARMING PUSHING
INTO THAT AREA AFTER 18Z...WITH ATMOSPHERE SLIGHTLY DRYING AS WELL...
WHICH SHOULD ALLOW CONDITIONS TO IMPROVE WITH SNOW DECREASING.

VOID OF MID LEVEL MOISTURE SEEN ON SATELLITE IMAGERY BETWEEN STEADY
SNOW BAND FROM SOUTH CENTRAL TO NORTHEAST SOUTH DAKOTA...AND BATCH OF
RAIN FROM KSUX TO KSLB...IS MAKING PRECIP TYPE FORECAST VERY TRICKY
THIS MORNING FOR AREAS EAST OF THE BLIZZARD WARNING. 00Z NAM SEEMS TO
HAVE LATCHED ONTO THIS MID LEVEL DRY SLOT...AND PIVOTS IT RIGHT
ACROSS THE EASTERN HALF OF OUR FA THROUGH THE MORNING...THEN VERY
SLOWLY SATURATES IT IN A SQUEEZE PLAY FROM THE WEST AND EAST THROUGH
THE AFTERNOON. INABILITY TO GET THE ICE INTRODUCTION FROM THE MID
LEVELS WILL MAKE IT DIFFICULT TO SEE MUCH SNOW BENEATH THE DRY
SLOT...WITH DRIZZLE BECOMING MORE LIKELY AT TIMES. FREEZING DRIZZLE
A POSSIBILITY WITH AIR TEMPERATURES HOVERING RIGHT AROUND OR JUST A
SHADE ABOVE 32F...AND DEPT OF TRANSPORTATION ROAD SENSORS IN SWRN MN
SHOWING ROAD SURFACE TEMPS 32 TO 35F ALONG I-90. COULD SEE PATCHES
OF ICING ON UNTREATED ROAD SURFACES...BUT WOULD BE MORE LIKELY ON
ELEVATED SURFACES. THE ABOVE SCENARIO MOST LIKELY THROUGH EXISTING
WINTER WEATHER ADVISORY AREA...AS WELL AS FARTHER NORTH IN MN TOWARD
KPQN/KDVP/KMML...SO WITH POTENTIAL FOR SOME FREEZING DRIZZLE...AND
ALSO CONTINUED STRONG WINDS AND PERIODS OF SNOW POSSIBLE THROUGH THE
DAY...WILL KEEP ADVISORY GOING IN THESE AREAS FOR TODAY.

SNOW SHOULD SLOWLY WIND DOWN FROM WEST TO EAST TONIGHT...WITH A FEW
SNOW SHOWERS LINGERING IN THE EASTERN CWA INTO SATURDAY AS THE WEAK
WAVE SLIDES SOUTH THROUGH THE AREA. CLOUDS WILL KEEP TEMPS PRETTY
STEADY THROUGH THE DAY TODAY...AND WILL HOLD READINGS IN THE 30S
AGAIN ACROSS THE EAST ON SATURDAY WHILE WESTERN AREAS BEGIN TO POP UP
INTO THE 40S.

MROE AGGRESSIVE WARMING WILL TAKE PLACE THROUGH THE FIRST HALF OF
NEXT WEEK...AS STRONG UPPER RIDGE BUILDS INTO THE NORTHERN PLAINS
BEHIND THE DEPARTING STORM SYSTEM. 925MB TEMPS WARM ABOVE ZERO ACROSS
THE AREA BY MIDDAY MONDAY...THEN CONTINUE TO CLIMB INTO THE TEENS AND
EVEN 20-25C IN THE WESTERN FA BY TUESDAY AFTERNOON. WARMUP AT THE
SURFACE INITIALLY MAY BE SLIGHTLY TEMPERED BY NEW SNOWPACK...BUT THE
WET SNOW WILL MELT RATHER QUICKLY ONCE THE SUN APPEARS AGAIN...SO
SHOULD HAVE NO PROBLEM WITH INCREASING SOUTHERLY FLOW TO WARM CLOSE
TO NORMAL BY MONDAY...AND BACK INTO TH STRONG AREA OF LOW
PRESSURE PINWHEELS ACROSS IOWA. AREAS OF SNOW CAN BE EXPECTED WEST
OF INTERSTATE 29 TODAY. FURTHER TO THE EAST...THE DENTRITIC LAYER
HAS A HARD TIME SATURATING...SO DESPITE THE ABUNDANCE OF LOW LEVEL
MOISTURE...MANY LOCATIONS MAY ONLY SEE DRIZZLE. STRONG NORTH TO
NORTHWEST WINDS WILL CONTINUE THROUGH PERIOD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ001-
     002-012.

MN...BLIZZARD WARNING UNTIL 7 PM CDT THIS EVENING FOR MNZ071.

     WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ072-
     080-081-089-090-097-098.

NE...WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ013.

SD...BLIZZARD WARNING UNTIL 7 PM CDT THIS EVENING FOR SDZ038>040-
     052>056-058>061-064-065-068.

     WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR SDZ062-
     066-067-069>071.

     BLIZZARD WARNING UNTIL 1 PM CDT THIS AFTERNOON FOR SDZ050-057-
     063.

&&

 JH/BT
Hazardous weather outlook, Apr 11, 5:22 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
522 AM CDT FRI APR 11 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
522 AM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
AREAS ALONG AND WEST OF A LINE FROM TYNDALL TO FLANDREAU SOUTH
DAKOTA...TO LAKE BENTON AND IVANHOE MINNESOTA...WILL CONTINUE TO
SEE PERIODS OF SNOW AND BLOWING SNOW TODAY. VISIBILITY WILL BE
REDUCED TO LESS THAN A MILE AT TIMES...PRIMARILY WHEN THE SNOW IS
FALLING AND BEING BLOWN BY NORTH WINDS GUSTING UP TO 40 MPH.
DRIFTING WILL CAUSE ADDITIONAL TRAVEL DIFFICULTIES...ESPECIALLY
ON EAST-WEST ROADWAYS.

AREAS FARTHER TO THE EAST WILL SEE PERIODS OF SNOW AND RAIN
THROUGH THE DAY...MIXED WITH AREAS OF DRIZZLE OR FREEZING DRIZZLE
DURING THE MORNING. SNOWFALL ACCUMULATIONS IN THESE AREAS WILL BE
LIMITED TO AROUND AN INCH OR LESS THROUGH THE DAY. HOWEVER ANY
SNOW WILL BE BLOWN ABOUT BY GUSTY NORTH WINDS...AND THE PATCHY
FREEZING DRIZZLE THIS MORNING COULD CREATE SOME ICY SPOTS ON
UNTREATED ROADWAYS.

THE SNOW WILL DECREASE FROM WEST TO EAST THROUGH THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 JH

In the hours before

Local storm report, Apr 11, 6:16 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HEAVY SNOW       DE SMET                 44.39N 97.55W
04/10/2008  M4.0 INCH        KINGSBURY          SD   CO-OP OBSERVER

1036 PM     HEAVY SNOW       MITCHELL                43.73N 98.03W
04/10/2008  M6.0 INCH        DAVISON            SD   CO-OP OBSERVER

1241 AM     BLIZZARD         BROOKINGS               44.31N 96.79W
04/11/2008                   BROOKINGS          SD   LAW ENFORCEMENT

            6 TO 10 INCHES SNOWFALL, VISIBILITY ONE QUARTER TO ONE
            HALF MILE

1241 AM     BLIZZARD         LAKE ANDES              43.16N 98.54W
04/11/2008                   CHARLES MIX        SD   LAW ENFORCEMENT

            4 TO 5 INCHES SNOWFALL, NEAR WHITEOUT CONDITIONS

1241 AM     BLIZZARD         TYNDALL                 42.99N 97.86W
04/11/2008                   BON HOMME          SD   LAW ENFORCEMENT

            AROUND 5 INCHES SNOWFALL,NEAR WHITEOUT CONDITIONS

0438 AM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
04/11/2008  E5.0 INCH        JERAULD            SD   LAW ENFORCEMENT

0443 AM     SNOW             HURON                   44.36N 98.22W
04/11/2008  E4.0 INCH        BEADLE             SD   LAW ENFORCEMENT

            SLUSHY

0445 AM     SNOW             YANKTON                 42.89N 97.39W
04/11/2008  E3.0 INCH        YANKTON            SD   LAW ENFORCEMENT

0445 AM     SNOW             HURON                   44.36N 98.22W
04/11/2008  E6.0 INCH        BEADLE             SD   LAW ENFORCEMENT

0447 AM     SNOW             IVANHOE                 44.46N 96.25W
04/11/2008  E10.0 INCH       LINCOLN            MN   LAW ENFORCEMENT

            8 TO 12 INCHES IN THE AREA

0450 AM     SNOW             OLIVET                  43.24N 97.67W
04/11/2008  E1.0 INCH        HUTCHINSON         SD   LAW ENFORCEMENT

            MORE SNOW TO THE NORTH

0452 AM     SNOW             BALATON                 44.23N 95.87W
04/11/2008  E7.0 INCH        LYON               MN   LAW ENFORCEMENT

0500 AM     SNOW             ARMOUR                  43.32N 98.34W
04/11/2008  E5.0 INCH        DOUGLAS            SD   LAW ENFORCEMENT

0510 AM     SNOW             MITCHELL                43.73N 98.03W
04/11/2008  E6.0 INCH        DAVISON            SD   LAW ENFORCEMENT

            VISIBILITY 1/2 TO 3/4 MILES ON EDGE OF CITY DUE TO
            BLOWING SNOW

0520 AM     SNOW             SALEM                   43.72N 97.39W
04/11/2008  E4.0 INCH        MCCOOK             SD   LAW ENFORCEMENT

0525 AM     SNOW             FLANDREAU               44.05N 96.60W
04/11/2008  E3.0 INCH        MOODY              SD   LAW ENFORCEMENT

            VERY POOR VISIBILITY IN OPEN COUNTRY

0530 AM     SNOW             MADISON                 44.01N 97.11W
04/11/2008  E7.0 INCH        LAKE               SD   LAW ENFORCEMENT

            VISIBILITY POOR

0539 AM     SNOW             ARTESIAN                44.01N 97.92W
04/11/2008  E3.0 INCH        SANBORN            SD   LAW ENFORCEMENT

0544 AM     SNOW             HOWARD                  44.01N 97.52W
04/11/2008  E4.0 INCH        MINER              SD   LAW ENFORCEMENT

&&

DMORIN
Local storm report, Apr 11, 6:19 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
619 AM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             SIOUX FALLS             43.54N 96.73W
04/11/2008  M2.8 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            AT AIRPORT

&&

DMORIN
Local storm report, Apr 11, 6:56 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
656 AM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY SNOW       BROOKINGS               44.31N 96.79W
04/11/2008  E6.0 INCH        BROOKINGS          SD   BROADCAST MEDIA

            5 TO 6 ON THE GROUND DOWNTOWN. VERY HEAVY AND WET SNOW
            HAS COMPACTED OVERNIGHT.

&&

DMORIN
Local storm report, Apr 11, 7:26 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
726 AM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY SNOW       2 SE WINFRED            43.98N 97.33W
04/11/2008  M5.0 INCH        LAKE               SD   CO-OP OBSERVER

&&

DMORIN
Local storm report, Apr 11, 7:34 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
734 AM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY SNOW       5 N IVANHOE             44.54N 96.25W
04/11/2008  E8.0 INCH        LINCOLN            MN   PUBLIC

&&

DMORIN
Local storm report, Apr 11, 7:55 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
755 AM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY SNOW       2 SE WINFRED            43.98N 97.33W
04/11/2008  M7.5 INCH        LAKE               SD   CO-OP OBSERVER

            CORRECTED REPORT

&&

DMORIN

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.